It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-24-2011, 10:45 PM   #1
Junior Member
(female)
 
Join Date: Mar 2011
Location: MN
Posts: 31
Melandjer HB UserMelandjer HB User
Self-medicating

Since Feb my tsh has dropped from 8.9 to about 2 at my last reading in July. My levothyroxine dose has increased from 50 to 125 and my symptoms have greatly improved. My remaining complaint has been joint pain. I added another 50mg (half a pill from my previous Rx) to my current dose of 125. I did this about a week ago. The joint pain has improved. Is it likely a fluke or does a dose of 175 seem completely crazy?

My doc is very receptive and is currently on vacation, so I haven't spoken to him yet. Just wondering if this is safe......or if I should stop until I see him......

 
Sponsors Lightbulb
   
Old 08-24-2011, 11:11 PM   #2
Facilitator
(female)
 
Join Date: Aug 2007
Location: Finland
Posts: 3,283
FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
Re: Self-medicating

An increase of 50 mcgs is a big one - you shouldn't make his kind of an increase lightly. It may very well prove to be too big of an increase, if I was you I would back up a bit (maybe to 150 mcgs?). You should talk to your doc about this, ask him to run more tests than just TSH - you may very well need an increase but a smaller one.

 
Sponsors Lightbulb
   
Old 08-24-2011, 11:27 PM   #3
Junior Member
(female)
 
Join Date: Mar 2011
Location: MN
Posts: 31
Melandjer HB UserMelandjer HB User
Re: Self-medicating

Thank you.....I was worried that I might be over-doing it. Maybe just some Advil until he's back?

 
Old 08-25-2011, 12:28 AM   #4
Facilitator
(female)
 
Join Date: Aug 2007
Location: Finland
Posts: 3,283
FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
Re: Self-medicating

Advil might help (but definitely make sure you get heard and some dose increase is tried)

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What if i never get my old self back? Eir33 Thyroid Disorders 22 09-21-2012 12:52 PM
anybody disagree with endo and self medicate captain2 Thyroid Disorders 3 11-21-2009 07:46 AM
Began self treatment w/ suppls. today... enuffalready Thyroid Disorders 12 11-15-2006 09:35 PM
self medicate? bailout Thyroid Disorders 6 11-13-2005 09:16 AM
Self-serve lab? 2smiles Thyroid Disorders 3 09-27-2005 11:50 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!